Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Plavix turns stool black
    avatar
    PKnoll posted:
    recently had a heart stent and prescribed Plavix, however I have notice that it turns by stool Black. Just to make sure I eliminated the Plavix for two days, and stool returned to normal. Is this normal reaction to taking Plavix ?
    Reply
     
    avatar
    OldCoach1942 responded:
    Just a lay person here, but a black, tarry stool often indicates internal bleeding in the intestine, and I would call your doctor ASAP and get some medical advice. If I am correct, this is Not A Good Sign and you need a medical professional to advise you on what to do.

    As you know, Plavix thins your blood and is often prescribed after a stent to help prevent blood clots, but it sounds like it is not a good medication for you, IMHO.
     
    avatar
    James_Beckerman_MD responded:
    I would be concerned that the dark color of your stool could represent blood. You should let your doctor know so that it can be tested.
     
    avatar
    Railowel responded:
    I too am wondering if this is normal - have been taking Plavix for a few days and just noticed the black stools.
     
    avatar
    billh99 replied to Railowel's response:
    No, it is not normal. You need to report this to your doctor.
     
    avatar
    Railowel replied to Railowel's response:
    O.K. - for those of you who read my previous post - I discovered the source of my black stools wasn't the plavix - the culprit was the Pepto Bismo I took for a upset stomach. Large sigh of relief-
     
    avatar
    cardiostarusa1 replied to Railowel's response:
    Thanks for the update Railowel. =D

    Take care,

    CardioStar*

    WebMD member (since 8/99)



    -

    -

    It's your future......be there.

    .

    WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center